|Hang in there
Jan 17, 2005
To the experts, I would like to thank you for you continued contribution and great hope that you give to me and other inflicted with this disease. Please post my story so that other can realize that there is hope and we are lucky to be alive in this day of such great research and treatments.
I am 35 years young, I was diagnosed in 2003, and my CD4s were 350 and VL 130,000. I was devastated and surprised by this but nonetheless with time I regained my mental strength and physical stamina. Since I was a pre-med major in college I had a good aptitude and understanding of the disease. This Website was my main source of information, which I used to turn that info into hope and more of a drive for life.
I watched my numbers for a year fluctuate from CD4 of 400 and VL of 15,000 all the way to a VL of 500,000 before starting meds (CD4 Stayed Stable). My trigger for starting meds was hardened lumps (lymph nodes) under my chin and groin area. Turned out that this was KS (Karposis Sarcoma) that showed no lesions externally and was cured by starting HARRTs. I did my research and requested the Nukes first as I think that they tend to be less likely to give the disfiguring side affects (my opinion based on research). My Dr. started me on a once daily Sustiva, Viread and Emtriva, which is now just Truvada and Sustiva. I had a rough 1st night (feeling loopy and little disoriented) with the regimen and a raspberry colored blotch on my leg the next morning. As each night went on (2nd and 3rd) every thing disappeared and the only thing I felt for a few days was a little woozy in the afternoon, which I combated with lots of water.
I have been on treatment for 6 months today (have never missed a dose) and have not one single side affect or indication that I am any different than before. I work out take vitamins and watch my cholesterol a bit and look forward to DAPY, Dendrite Vaccines and Gene Therapy that will prolong my life indefinitely while I live for the cure! I hope my story gives hope to many in the same or similar situation we will beat this one dose/day at a time.
| Response from Dr. Young
Thanks for your post and kind words-- I'm sure that many of our readers will take heart from your story. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.